Klonopin Abuse Withdrawal

Klonopin Abuse Withdrawal

There are many complications that may occur following Klonopin abuse withdrawal.

The process of Klonopin abuse withdrawal should, as much as possible, be a gradual one. This is to reduce the withdrawal symptoms that may arise with stopping Klonopin abuse.

Klonopin is the market name for clonazepam within the United States. Clonazepam is a benzodiazepine, used as an antioxylitic, anticonvulsant, amnesic, and muscle relaxant and to reverse the effects of amphetamine overdose. It is also used in the treatment of schizophrenia, nightmares and anxiety. If someone develops the signs of Klonopin abuse withdrawal, they should immediately be placed on alternative medication such as diazepam, another benzodiazepine.

The symptoms of Klonopin abuse withdrawal are usually benign and not fatal. They include dizziness, drowsiness and confusion. Other symptoms are impaired coordination and balance, impaired motor functions and hangover-like symptoms such as nausea, strong headaches and general weakness of the body.

However, Klonopin abuse withdrawal may be very protracted. This is caused by permanent and irreversible brain damage due to abuse of the drug over a long period of time. In this case, the effects are more severe. The symptoms of protracted withdrawal are insomnia, irritable bowel, cramps, muscle pain, tension, and cognitive difficulties.

Klonopin Abuse Withdrawal

Klonopin has a relatively long half-life of 18-50 hours and therefore stays in the body for longer. Klonopin abuse withdrawal symptoms develop in 24-72 hours, depending on the individual’s metabolic rate, and reach their peak in 5-7 days. The symptoms are not usually very severe, but at their maximum, they can be fatal or cause epileptic seizures. Incidents of suicide have also been reported following withdrawal, showing that it may also cause suicide psychosis.

Teenagers and elderly people are the most likely groups to be affected by Klonopin abuse withdrawal symptoms, as they are the main abusers of the drug. Teenagers are drawn to the abuse of Klonopin for a variety of reasons, the main one being peer pressure.

Teenagers are under constant pressure from their peers to participate in drug abuse, to be seen to fit into and gain the acceptance of a particular group. They do it to be ‘cool’. These teenagers resort to the abuse of Klonopin since it causes drunkenness like that caused by alcohol, but is much harder to detect.

It is also easier for teens to access the drug if their parents have medical insurance and can procure such medication. The Klonopin abuse withdrawal symptoms are often greater for teens who like to abuse Klonopin together with other drugs such as marijuana. The symptoms get even worse when Klonopin is consumed together with alcohol.

Elderly people are often in close contact with Klonopin, due to their heightened need for antidepressants and pain relievers for age-related illnesses such as arthritis. They may be more likely to abuse it and suffer from Klonopin abuse withdrawal symptoms if the supply is stopped.

In cases where the drug has been abused for a long period of time, withdrawal should only be attempted under the supervision of a trained health care worker (800-303-2482) to reduce the risk of protracted withdrawal.

Leave a Reply